Just taken my first dose of Methotrexate and sitting here waiting to throw up, have a convulsion or my hair to fall out.!

Was going to take it yesterday but had a busy day and daughter admitted to the maternity assessment unit for observation but was let out last night so I bottled it. Any excuse really but tonight I have taken the bull by the horns and finally done it. Hubby was not keen for me to take it after he saw the possible side effects and said he wouldn't and would rather suffer the pain. I can understand to some extent but unless you have had the constant pain, sleepless nights, fatigue and become more dependant on others as there is so much you cannot do it must be difficult to understand why anyone would take these meds.

Daughter is due to give birth in the next 2-4 weeks( 2 on her dates but 4 if you go by the dating scan) I can't see her going much longer as she has so much swelling and high blood pressure and protein in her urine, got 2 appointments this week for blood pressure check and another scan, so on constant alert as I am going to be present at the birth alongside her hubby.

mum and dad are still needing support and an uncle has been admitted to hospital and is to have emergency surgery soon.

Mother in law was in hospital and passed away 2 weeks ago and we had the funeral last week

Still managing to work for the agency but have struggled on the wards but have found some different areas to work in and am currently doing shifts on a phone advice line which I am really enjoying and find much easier physically as not on my feet all day

Hopefully all that I have going on at the moment will take my mind off the drugs and I wont be looking for the side effects.

wishing you all relief from your symptoms and take care


16 Replies

  • Congratulations Cris, fingers crossed the side effects won't materialise. Everyone is different, I don't really have any part from fatigue but that's not just the MTX. I'm on 20mg now so alcohol is a no no :-(

    Sounds like you've had your hands full lately with more to come, make sure you take it easy on the day and day after you take it, it does help

    All the best xx

  • Well done you, it is scary taking the drugs we have. Like your husband i really did not want to take mtx. I can report it seems to be the business for me thus far. Fingers crossed you wont have any side effects xxxx

  • Hi Chris, well done on the metho. I hope you have good results. I have been changed to the injections also on humira. Swelling. Reducing but still very stiff.

    I'm on holiday up in Oban with my 2 sisters.

    Got a problem with my left leg,so using my waking stick to get around. I won't be beat. Heading up to the top of the tower tomorrow. Weather permitting.

    Hope all goes well for your daughter. I hope they don't let her go too far over her dates

    Kind regards


  • Chris i mtx with no side effects so i hope you don't too.xxx

  • Well done you hope all goes ok for you love Karen x

  • Know exactly how you and husband feel about side effects. I was just the same. But now have been on mtx for over a year with no side effects really to speak of and feeling pretty good. Hope you will have good results too. Sounds like you have a lot to deal with at the mo. Hope you can find some time to relax.


  • I hope you are feeling ok today with your MTX, some people don't have any after effects others do. I used to feel incredibly cold all the time and a bit nausea after taking the tablets, but put that down to not wanting to take them.

    Sounds like your daughter's baby will be coming sooner rather than later, so make sure you take rests as and when you can. Wishing all the best for your daughters birth. xx

  • Hi, I have never had any side effects with it and been taking it for years, probably about 8. I still enjoy a glass of wine without any probs. I hope everything goes well with your daughter. x

  • Well done Gran to be. Glad u got the treatment underway and very glad u got sorted with a telphone job. I wasn't allowed due to bad shoulders wristS and elbow. Xxxxx

  • you have a lot on your plate so relief via the mtx will be a bonus, you will feel v much better when it starts to work

  • I have taken mtx for 13 yrs and no side effects except a bit of nausea and tiredness the day after I take it (20 mg a week) and even then that isnt every week, so am lucky. I don't think you would feel any side effects for a while, has to have time to get into your system. No need to worry as long as you have your monthly blood tests, and if you suffer bad reaction just contact your GP as there are other meds you can take.

    Give it some time and my experience has been good and it does the trick for me, my RA is managed well by it.

  • I've been on MTX for several yrs now and have no side effects. My PsA is under control the only thing is it dos'nt help with any thing else eg. osteo spondilous . Have to take something else for that.

    Hope it does help you and you can carry on with your very busy days sending hugs to help in the mean time .


  • Hiya sorry that you have had to start on MTX it sounds like you haven't had such a good time of it lately, If you do get any side effects ask if you can take folic acid as it helped me, Take Care and good luck xx

  • Thanx Shirl

    I have been put on folic acid as well for 6 days a week


  • Hi Chris, I was also worried about side affects of mtx, but after 3 weeks, the funny feelings in my head subsided, and all has been well ever since (1year). Sending you blessings of peace for all that you've got going on. My best to your family with the new baby coming.


  • hi chris i was worried in jan when i was put on it with hydroxy as well, thehydroxy caused some effects so i was taken off not replaed yet and feel much better just on metho no side effects to speak of bit dioreha cople of days aft but ithink well thats toxins coming out sorry tobe graphic lol so good luck with it i would rarther be takin it than be like i was without it good luck hun xxxxx

You may also like...